Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

Strange Feelings

Ever since I was around 12, I've experienced these strange deja vu feelings. I get nauseous and dizzy and feel like I'm under a trance and the rest of that day I don't remember anything that had happened that same day or the day before. I also hallucinate by seeing the same image every time it happens and seeing that the room I'm in is floating like I could fall off it if I went out the door. It only lasts a few seconds but I get like 2 in a day a few days a week and during those nights I wake up often and have weird dreams that seem to freak me out. I never get a migraine after it so I don't think it's a warning sign of a migraine. Does anyone know what these could be? I've been dealing with these for 6 years and I at least want to know what they are!
15 Responses
Sort by: Helpful Oldest Newest
4851940 tn?1515694593
Well I do not know whether the doctor gave you wrong information, or you misheard him, but Amitriptyline is an antidepressant and will not help with any congested sinus problems.  It certainly hasn't cleared my congestion ever.

If you are taking the Amitriptyline for your headaches, the doctor must be under the impression that these are stress related and is treating you for depression.

If you are still experiencing your other symptoms, do press your doctor otherwise he will think that you are OK on the medication that you are on.

Ask him to send you to get these tests done.

Best of luck.
Helpful - 0
Avatar universal
I did have a sinus infection back when I had my appointment and my doctor said that Amitripyline would help with that problem too. I don't feel congested anymore and I take that medication mainly for headaches. I will try to convince my doctor to do an EEG when I have my next appointment. Thank you for your response!
Helpful - 0
4851940 tn?1515694593
Some people do experience deja vu and this is nothing to worry about.

You are on an antibiotic as the doctor feels that you have an infection, and as you have been complaining of headaches it is likely this may be a sinus problem.  Do you feel congested in any way?  If so steam inhalations will help to loosen up and unblock any congestion.

To do a steam inhalation, boil up a kettleful of water (taking care not to get scalded), pour this into a bowl and but some Vick or Olbas oil into the water.  Bend your head over the bowl and cover your head and bowl with a towel. Breathe in the steam through your nose and out through your mouth.  Do this for a duration of 10 minutes and preferably 4 times a day.  But you may find some relief with doing less.

The dizziness and nausea may be related to the infection.
This can also be due to your anxiety.  

Amitriptyline is an antidepressant and is also used to help with neurological and referred pain.  If you have not had much relief from being on this medication, do talk with your doctor about this and he may be able to adjust the dose or prescribe a different type of antidepressant..  Do bear in mind that antidepressants take a few weeks to kick in.  You probably take this medication at night time before you go to bed so taking the antibiotics will not have any adverse effect.  As the same doctor prescribed the 2 different medicines, he would know whether there was any interaction from taking them at the same time.

Some people do have allergies to antibiotics, so do note if you have any adverse symptoms from that.  You do not say which one you are taking, but do read the instruction leaflet that came with the packet as that does warn you what type of symptoms you may get from the antibiotics. An itchy rash is one adverse symptom and it is also important to keep out of the sun as some antibiotics can cause skin to react when being exposed to the sun.  I feel that you are OK with them.

It would be a good idea if you have not already had them done, is to have the EEG like flipper336 mentions and no doubt you will also be sent for other brain imaging.

As most of your symptoms began when you were 12 it may also be a good idea for your doctor to refer you for counselling.  It may be that you experienced something traumatic during that time and there may be a trigger that is setting off your "experiences" and "hallucinations".   A good counsellor will be able to help you find the route of the problem and a way for you to come to terms and deal with this.  Those hallucinations may in fact be "flashbacks" to something that you experienced as a child and if that is the case, you need help for your brain to process these.

I do hope the route of your problem is found soon so that you can get the appropriate treatment.

Best wishes.

Helpful - 0
10389859 tn?1409921868
You're welcome. :-)
Helpful - 0
Avatar universal
I will do that! Thank you for the help!
Helpful - 0
10389859 tn?1409921868
You may want to check with your Pharmacist to be sure.  There are may drug interactions these days, and it is best to play it safe.  Tell him all the medications and supplements you take so he/she can look them up.
Helpful - 0
Avatar universal
I did not check with my pharmacist and it's Amitriptyline
Helpful - 0
10389859 tn?1409921868
What is the name of the antibiotic and did you also check with the Pharmacist?
Helpful - 0
Avatar universal
I started that medication a month ago and my doctor told me some side effects but she didn't mention strange feelings as a side effect.
Helpful - 0
10389859 tn?1409921868
What is the name of the antibiotic since some cause headaches and strange feelings?  Also, when did you start it?  Did you ask your Pharmacist if the antibiotic would interfere with any of your other medications?
Helpful - 0
Avatar universal
I'm on an antibiotic for headaches, Amitriptyline but that's it.
Helpful - 0
10389859 tn?1409921868
I agree with the above post.  Get copies of your reports.

Question:  Has there been any change in your medication recently (including change of generic manufacturer) since your symptoms got worse?
Helpful - 0
1780921 tn?1499301793
When you go back let him or her know that you want to have a EEG done. That should give you some of the answers that you are looking for.
Helpful - 0
Avatar universal
Thank you for your feedback! I am currently seeing a neurologist. At my last appointment I didn't get to mention these because I had to get to school but in a month I have another appointment so I'll make sure I mention it then!
Helpful - 0
10389859 tn?1409921868
I'm sorry to hear of your problems.  Have you seen a doctor about this in the past or currently?  If so, what have they diagnosed this as and what are you taking for it?  Six years is a long time to go dealing with this.

If you haven't seen a doctor, I suggest you see a Neurologist.  It if takes a while to get into one, start with your PCP and perhaps he/she can start getting tests done to see if perhaps you are dealing with seizures or something else.  I can't say for sure what is wrong until a doctor examines you and does testing on you.  Let us know how you do.
Helpful - 0

You are reading content posted in the Neurology Community

Top Neurology Answerers
620923 tn?1452915648
Allentown, PA
5265383 tn?1669040108
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease